Idaho, 2003

Wildfire in Idaho, September 28 to 29, 2003

September 28 to 29, 2003 · NWS PIH · 1 event in 1 county or zone

400 acre East fork fire burned grass, sage and cottonwoods. No structural damage reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

400 acre East fork fire burned grass, sage and cottonwoods. No structural damage reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 28, 9:00 AM MST, 0 minutes earlier.

Area forecast discussion, Sep 28, 9:00 AM MST, 0 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1000 AM MDT SUN SEP 28 2003

WARM AND DRY WEATHER CONTINUES UNDER BLOCKING HIGH PRESSURE RIDGE
SITUATED OVER THE PACIFIC NORTHWEST.  THIS PATTERN SHOULD CONTINUE
THROUGH MID WEEK.  12Z ETA CONTINUES TO SHOW BACK DOOR FRONT SLIDING
INTO THE UPPER MID WEST WITH TAIL OF FRONT BRUSHING ALONG THE DIVIDE
MONDAY NIGHT.  STILL LOOKS DRY FOR THIS AREA WITH A 3 TO 4 DEGREE
COOLING EFFECT ON TEMPERATURES. NO UPDATES. SURVICK

.KSFX...OPERATIONAL...VCP 32.

.PIH....NONE.
Hazardous weather outlook, Sep 28, 4:45 AM MST, 4 hours 15 minutes before
IDZ017>023-031-032-290000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
545 AM MDT SUN SEP 28 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO
USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING
PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Clark

When
September 28, 9:00 AM MST to September 29, 5:00 PM MST
Where
Clark County, 12 mi NW of Dubois
Reported by
GOVT OFFICIAL
Coordinates
44.284, -112.351 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337647.